+
Chapter 35: Acetaminophen Test Bank

Chapter 35: Acetaminophen Test Bank

Rating:
Rating
(0)
Author: adele Ros
Description:

http://homework.plus/chapter-35-acetaminophen-test-bank/

Chapter 35: Acetaminophen
Test Bank
MULTIPLE CHOICE
1.   An adult patient who has a viral upper respiratory infection asks the primary care nurse practitioner (NP) about taking acetaminophen for fever and muscle aches. To help ensure against possible drug toxicity, the NP should first:
a.

determine the patient’s height and weight.

b.

ask the patient how high the temperature has been.

c.

tell the patient to take 325 mg initially and increase as needed.

d.

ask the patient about any other over-the-counter (OTC) cold medications being used.

2.   A parent asks a primary care NP how much acetaminophen to give a 2-year-old child who has a temperature of 37.5° C. The NP should tell the parent that:
a.

acetaminophen is not safe in children younger than 6 years.

b.

acetaminophen may mask a fever and prevent treatment of other symptoms.

c.

antipyretics are usually not necessary for temperatures less than 37.7° C.

d.

antipyretics should be given to prevent seizures, but nonsteroidal antiinflammatory drugs are a better choice.

3.   An 80-year-old patient with congestive heart failure has a viral upper respiratory infection. The patient asks the primary care NP about treating the fever, which is 38.5° C. The NP should:
a.

recommend acetaminophen.

b.

recommend high-dose acetaminophen.

c.

tell the patient that antibiotics are needed with a fever that high.

d.

tell the patient a fever less than 40° C does not need to be treated.

4.   A patient comes to the clinic and reports breaking out in an urticarial rash 1 hour after taking acetaminophen for osteoarthritis symptoms. The primary care NP should:
a.

order a complete blood count with differential.

b.

order liver and renal function tests.

c.

suspect Reye’s syndrome and arrange for hospitalization.

d.

tell the patient not to take products containing acetaminophen again.

5.   A patient in the clinic reports taking a handful of acetaminophen extra-strength tablets about 12 hours prior. The patient has nausea, vomiting, malaise, and drowsiness. The patient’s aspartate aminotransferase and alanine aminotransferase are mildly elevated. The primary care NP should:
a.

expect the patient to sustain permanent liver damage.

b.

reassure the patient that these symptoms are reversible.

c.

tell the patient that acetylcysteine cannot be given this late.

d.

administer activated charcoal to remove acetaminophen from the body.


(more)
See More
Try a College Course Free

Sophia’s self-paced online courses are a great way to save time and money as you earn credits eligible for transfer to over 2,000 colleges and universities.*

Begin Free Trial
No credit card required

25 Sophia partners guarantee credit transfer.

221 Institutions have accepted or given pre-approval for credit transfer.

* The American Council on Education's College Credit Recommendation Service (ACE Credit®) has evaluated and recommended college credit for 20 of Sophia’s online courses. More than 2,000 colleges and universities consider ACE CREDIT recommendations in determining the applicability to their course and degree programs.

Tutorial